Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Obesity and Weight Management

I Take Vicodin

06/15/2006

Question:

Does Vicodin cause weight gain?

Answer:

Vicodin is not a drug known to cause weight gain.  In fact, one of the side effects of Vicodin is a loss of appetite so weight loss might be a more reasonable expectation.  If you have experienced weight gain, you may have found taking the drug with food or milk has relieved the gastrointestinal distress that is commonly experienced.  If this food or milk is in addition to what you would normally eat, weight gain might be expected. 

If you are experiencing weight gain, I would recommend keeping three or four days of food records.  Are there trends of extra eating associated with when you take your medication?  If you are unable to identify a reason for weight gain, I encourage you to discuss your situation with your physician.  

For more information:

Go to the Obesity and Weight Management health topic, where you can:

Response by:

Shirley A Kindrick, PhD Shirley A Kindrick, PhD
Team Leader of Comprehensive Weight Management
College of Medicine
The Ohio State University